Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Ear pressure imbalance, tinnitus, stuffy nose. No sinusitis. Taken Allegra, Ebastine. Want permanent relief.

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2311 Questions
Question
I am suffering from stuffy nose since last year with regular ear pressure imbalance and tinnitus in both years have been taking medicine of and on advised by ENT like,allegra,ebastine,courses of antibiotics at present taking deslor 5mg but permeanent releif is not there do nit have sinusitius
Posted Sun, 29 Apr 2012 in Ear, Nose and Throat Problems
Follow-up: Ear pressure imbalance, tinnitus, stuffy nose. No sinusitis. Taken Allegra, Ebastine. Want permanent relief. 5 minutes later
have stopped taking deslor due too reaction,tablets like allegra,cetrizine cause total dryness of mucus which makes feel suffocating ,have to pushair into ear into years since there always is afeeling of blockage
 
 
Answered by Dr. Naveen Kumar 1 hour later
Hi.

Thanks for the query.

With the history you have mentioned I do feel that you are suffering from Allergic Rhinosinusitis.

Allergic Rhinosinusitis is a condition of the nose wherein there is an inflammatory process involving one or more of the paranasal sinuses that usually occur after an allergic reaction or viral upper respiratory infection. Nasal allergy being the prime cause, leads to obstruction of the nose (nasal stuffiness). Nasal obstruction leads to stagnation of the secretions in the nose and para nasal sinuses. Stagnated secretions get infected worsening nasal stuffiness of the nose, headache and fever.

You would require a complete course of good antibiotic such as a combination of amoxycillin-clavulanic acid, a mucolytic (ambroxol or bromhexine) and steroid nasal spray. Drink plenty of warm water and do steam inhalation 2-3 times a day. Avoid coffee, smoking and cold beverages if any. Also, avoid sleeping directly under the fan and in front of the blower of the air conditioner, change the pillow covers every day before going to bed.

Remember! There is no cure for allergy, only preventive measures can get rid of you from these problems. Also, avoid using antihistaminic as it will increase the dryness of the nasal secretions further worsening the sinusitis.

Hope I have answered your query. I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Ear pressure imbalance, tinnitus, stuffy nose. No sinusitis. Taken Allegra, Ebastine. Want permanent relief. 27 minutes later
i had been advised alaspan am and antibiotic in 2010 and was told that they do not cause dryness but do using cortisteriod spray result in any aftereffects
 
 
Answered by Dr. Naveen Kumar 2 hours later
Hello.

Welcome back.

"There is no medicine under the sun without side effects", all the medicines do have one or the other side effects.

Regarding steroid nasal spray, it acts by reducing the nasal allergy which in turn decrease the congestion around the Eustachian tube (the tube connecting nose and the ear) and hence the relieving the blocking sensation of the ear and the tinnitus.

Yes, steroid nasal spray do have side effects when used for a long time, the side effects include drying of the nasal mucosa, bleeding from the nose and rarely fungal sinusitis.

Loratidine (Alaspan) is an antihistaminic; unlike any other antihistaminic this also has the property of drying the nasal mucosa and worsening the sinusitis. Antibiotics are usually prescribed for 10-14 days depending upon the severity of the infection and it is required in case of acute infection.

The dryness of the nose can be prevented by using the saline nasal spray, drinking plenty of water and doing steam inhalation.

Hope you are convinced with this, if you have any more doubts you are welcome.

Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Ear pressure imbalance, tinnitus, stuffy nose. No sinusitis. Taken Allegra, Ebastine. Want permanent relief. 45 minutes later
WHAT MEDICINE WOULD YOU PRESCRIBE AT PRESENT HAVING WYMOX 500MG SINCE 3 DAYS 3 TIMES DAILY FOR 5 DAYS,PLS ADVICE A CLEAR COURSE TO FOLLOW i WOULD BE GRATEFULL SINCE THE DISEASES IS CAUSING ME DEPRESSION ,I HAVE TO TRAVEL TO HIGH ALTITUDE AND COLD PLACES FOR MY WORK WHICH IS BEING AFFECTED
 
 
Answered by Dr. Naveen Kumar 24 minutes later
Hi,

Thanks for writing back.

I understand the symptom are affecting your daily activities.

You are looking for a good solution to your problems. I advice you to discuss with your doctor and start with suitable antibiotics such as those with the combination of amoxycillin and clavulanic acid followed by those medications and preventive measures which I have already mentioned in my first post.

Since it not ethical to discuss / prescribe prescription medication on ehealth forums, I may not be able to give you a prescription here.

I encourage you to consult a competent ENT surgeon who can prescribe you the aforementioned drugs.

Hope this helps.

Wish you good health.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor